MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
(b)(4): the (b)(6) female patient was undergoing a balloon angioplasty procedure.The vascular sheath was inserted when leakage was noted.The sheath was changed out with no further incident.Per the report, a similar event happened previously in (b)(6) 2015 (referencing 1820334-2015-00876).No adverse consequence to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.A performer introducer sheath was returned for investigation.Biomatter was present on the proximal fitting and within the connecting tube.Prior to performing a leak test, a cap to notch measurement was taken, the measurement of which has been determined may result in leakage.After flushing the device, a leak test was performed by occluding the sheath tubing with hemostats and injecting water through the connecting tube assembly using a cook inflation device.No leakage was detected.It is possible that there could have been biomatter still within the device, affecting the result of the leak test.Following the leak test, the proximal fitting was disassembled.Biomatter was found around the side of the silicone disc, between the silicone disc and valve body, and on the interior of the proximal fitting cap.Excessive glue was noted as well.The root cause for the leakage has been identified as inadequate tightening of the cap onto the valve body.It was found that valves with excessive glue on the cap threads and with glue between the flange of the valve body and silicone disc result in leakage.If the cap is inadequately tightened during manufacturing, glue can wick in between the flange and silicone disc.The presence of biomatter and glue between the silicone disc and valve body indicates that the cap had not been tightened sufficiently.While the failure of leakage could not be re-created, the findings are consistent with the aforementioned root cause.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
Per medsun report (b)(4): it was reported that the (b)(6) female patient was undergoing a balloon angioplasty procedure.The vascular sheath was inserted into an unspecified arm when leakage was noted.An unspecified device was being utilized through the sheath.A 0.035 wire was inserted into the lumen of the sheath prior to removal.The sheath was changed out with no further incident.The patient's anatomy was reportedly not tortuous nor calcified.No adverse consequence to the patient was reported.Per the report, a similar event happened previously in (b)(6) 2015 (referencing 1820334-2015-00876).

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6417181
Report Number1820334-2017-00522
Device Sequence Number16152337
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)191108(10)7425045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1